Alert archive / Florida / Frost Advisories in 2018

Frost Advisory 3, NWS Melbourne, FL

December 22, 2018Lake County, Volusia County, Florida

NWS Melbourne, FL issued this frost advisory at Dec 22, 2018, 3:01 PM EST for Lake County, Volusia County, Florida. It took effect at Dec 23, 2018, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2018, 3:01 PM EST (20:01 UTC)
In effect from
Dec 23, 2018, 3:00 AM EST
Expired
Dec 23, 2018, 8:00 AM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2018-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2018-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS72 KMLB 222001
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
301 PM EST Sat Dec 22 2018

FLZ041-044-231300-
/O.NEW.KMLB.FR.Y.0003.181223T0800Z-181223T1300Z/
Inland Volusia County-Northern Lake County-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, and Tavares
301 PM EST Sat Dec 22 2018

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

The National Weather Service in Melbourne has issued a Frost
Advisory, which is in effect from 3 AM to 8 AM EST Sunday. 

* TEMPERATURE...Low temperatures will fall between 35 and 37
  degrees across interior Volusia and northeastern Lake counties
  late tonight and early Sunday morning, leading to the
  development of frost.
 
* IMPACTS...Take necessary precautions to protect sensitive
  vegetation from the frosty conditions. Also, many home fires
  occur during cold weather episodes. Use extreme caution with
  space heaters, keeping the heater away from all material that
  may be combustible, such as pillows, blankets and curtains. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that sensitive outdoor plants may be 
killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Dec 22, 9:59 AM EST, 5 hours 2 minutes earlier.

Area forecast discussion, Dec 22, 9:59 AM EST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
959 AM EST Sat Dec 22 2018

.DISCUSSION...
Today-Tonight...Noticeably cooler temps this morning as colder air
sinks into central FL. High pressure in the northern GOMEX will
continue to slide eastward today, bringing even drier air with it to
the area. Morning XMR/TBW soundings show less than a half inch
PWATs, with a 850-700mb inversion leading to mid level cloudiness to
the west and north, which is expected to gradually clear by this
afternoon. The pressure gradient has begun to back off, leading to
less windy conditions compared to yesterday, and an overall pleasant
day in east central FL.

Northwesterly winds will continue to pump cooler air across the
region, leading to below normal temps today and tonight. Overnight
lows should remain slightly above 40 along the coast and near urban
areas, but inland areas can expect a dip to the upper to potentially
mid 30s. This, combined with light winds, will allow for the
development of patchy frost west of I-95 for a few hours near
sunrise.

&&

.AVIATION...VFR. Low/mid level cloudiness to the north & west will
diminish through afternoon, with W/NW winds slightly increasing.

&&

.MARINE...
Today-Tonight...Improving marine conditions today as high pressure
moves eastward toward the FL peninsula, weakening the pressure
gradient. Northwest winds of 15-20 kts will gradually subside
through this afternoon, diminishing to 5-10 kts by this evening.
Seas will follow suit, becoming 2-4 ft today. The Small Craft
Advisory for winds will expire at 10am, however small craft should
still exercise caution in the offshore waters through this
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  60  42  66  45 /   0   0   0   0
MCO  63  41  68  46 /   0   0   0   0
MLB  63  42  68  47 /   0   0   0   0
VRB  63  43  69  48 /   0   0   0   0
LEE  61  40  66  46 /   0   0   0   0
SFB  62  40  68  46 /   0   0   0   0
ORL  62  41  67  47 /   0   0   0   0
FPR  64  43  70  47 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory for winds until 10 AM EST this morning for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

&&

Smith/Sharp/Combs
Hazardous weather outlook, Dec 22, 12:23 PM EST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1223 PM EST Sat Dec 22 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-230530-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1223 PM EST Sat Dec 22 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.EXCESSIVE COLD IMPACT...
Unseasonably cool temperatures are expected this weekend,
especially tomorrow morning with lows in the upper 30s to lower
40s. There will be a chance for patchy frost tomorrow morning in
wind protected areas away from the coast.

.WIND AND SEA IMPACT...
Northwest winds will continue to diminish through this afternoon
to around 10 knots nearshore and 10 to 15 knots offshore. Seas
will be improving to 2 to 4 feet for the nearshore waters, but
still 4 to 6 feet offshore. Small craft should exercise caution
offshore until seas more fully subside.

Marine conditions will continue to improve overnight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Marine conditions will deteriorate on Wednesday of next week as
winds increase out of the east-southeast to around 20 knots and
seas build to 5 to 7 feet.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

MB/DS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 8:48 PM ESTSmall Craft Advisory for WindsMLB7 hr
Dec 22, 4:06 AM ESTSmall Craft Advisory for WindsMLB6 hr

Nearby

Frost Advisories in Florida, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.